Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 221, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 30, 2019, 5:28 PM CDT for Madison County, Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2019, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 30, 2019, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WUUS53 KLSX 302228
SVRLSX
ILC119-163-MOC189-510-302300-
/O.NEW.KLSX.SV.W.0221.190830T2228Z-190830T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
528 PM CDT Fri Aug 30 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Madison County in southwestern Illinois...
Northwestern St. Clair County in southwestern Illinois...
St. Louis City in east central Missouri...
Southeastern St. Louis County in east central Missouri...
* Until 600 PM CDT.
* At 528 PM CDT, severe thunderstorms were located along a line
extending from Crestwood to Sappington, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
St. Louis, Belleville, University City, Granite City, Kirkwood,
East St. Louis, Collinsville, Webster Groves, Fairview Heights,
Clayton, Cahokia, Jennings, Crestwood, Bellefontaine Neighbors,
Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood and
Shrewsbury.
This includes the following highways...
Interstate 64 in Illinois near exit 9.
Interstate 44 in Missouri between exits 276 and 277.
This also includes Scott Joplin Historic Site and Horseshoe Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3848 9000 3848 9021 3852 9026 3848 9028
3848 9038 3855 9043 3883 9015 3883 9014
3882 9013 3881 9011
TIME...MOT...LOC 2228Z 242DEG 13KT 3856 9040 3851 9037
HAIL...1.00IN
WIND...60MPH
$$
Britt2 follow-up statements
793
WWUS53 KLSX 302242
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
542 PM CDT Fri Aug 30 2019
ILC119-163-MOC189-510-302300-
/O.CON.KLSX.SV.W.0221.000000T0000Z-190830T2300Z/
Madison IL-St. Clair IL-St. Louis City MO-St. Louis MO-
542 PM CDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MADISON...NORTHWESTERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS AND SOUTHEASTERN ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI AND ST. LOUIS CITY...
At 541 PM CDT, severe thunderstorms were located along a line
extending from Webster Groves to Mehlville, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Belleville, University City, Granite City, Kirkwood, East
St. Louis, Collinsville, Webster Groves, Fairview Heights, Clayton,
Cahokia, Jennings, Crestwood, Bellefontaine Neighbors, Columbia,
Richmond Heights, Sunset Hills, Brentwood, Maplewood and Shrewsbury.
This also includes Scott Joplin Historic Site and Horseshoe Lake
State Park.
This includes the following highways...
Interstate 64 in Illinois near exit 9.
Interstate 44 in Missouri between exits 276 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3848 9000 3848 9021 3852 9026 3848 9028
3848 9038 3855 9043 3883 9015 3883 9014
3882 9013 3881 9011
TIME...MOT...LOC 2241Z 242DEG 12KT 3860 9036 3851 9032
HAIL...0.75IN
WIND...60MPH
$$
Britt141
WWUS53 KLSX 302254
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
554 PM CDT Fri Aug 30 2019
ILC119-163-MOC189-510-302304-
/O.EXP.KLSX.SV.W.0221.000000T0000Z-190830T2300Z/
Madison IL-St. Clair IL-St. Louis City MO-St. Louis MO-
554 PM CDT Fri Aug 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON...
NORTHWESTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS AND
SOUTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST.
LOUIS CITY WILL EXPIRE AT 600 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Illinois...and east central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3848 9000 3848 9021 3852 9026 3848 9028
3848 9038 3855 9043 3883 9015 3883 9014
3882 9013 3881 9011
TIME...MOT...LOC 2254Z 242DEG 13KT 3862 9031 3853 9027
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:17 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 30, 3:17 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 317 PM CDT Fri Aug 30 2019 .SHORT TERM... (Through Late Saturday Night) Issued at 317 PM CDT Fri Aug 30 2019 A low amplitude NW flow pattern is continues over the central CONUS. The main item of interest currently is a MCV over central MO that is tracking very slowly east-southeastward and is carrying with it an area of showers with isolated thunderstorms around it. New convection is developing to the south of the MCV where the air has destabilized. A synoptic cold front extended from southern Indiana to just south of Saint Louis City into southwest Missouri. Temperatures ranged from the 60s behind the front to the mid 80s ahead of the front. The latest model guidance tracks the MCV east-southeast through the forecast area into southern IL, not fully exiting until between 06- 12z/Sat late tonight. The MCV will be accompanied by rich moisture through the column of just under 2" PWs along with warm cloud depths of close to 4km. The slow movement of the MCV should ultimately favor localized heavy rainfall potential, especially if it can be tied to thunderstorms. This supports high PoPs and an elevated risk for flooding rainfall through early this evening, with this risk decreasing through the night as thunderstorm potential markedly goes down. Speaking of, a risk for severe weather is also possible, especially for areas south and east of STL metro where higher dewpoints and surface based convection can be initiated but it appears this window for severe storms rapidly closes around sunset or just before. Damaging winds and an isolated tornado possible through early this evening are the main threats. After tonight, rain chances look to linger but should be much more spotty as the cold front pushes further south and any additional disturbances have less moisture/instability to work with to initiate rain. Gradually reduced PoPs on Saturday and into early Sunday morning leading to what should be a dry day finally on Sunday in response to rising heights from the southwest CONUS upper RIDGE. Max temps on Saturday will range from the 70s north/west of STL metro to the low 80s south/east. Min temps tonight and Saturday night are expected to be in the 60s. TES .LONG TERM... (Sunday through Next Friday) Issued at 317 PM CDT Fri Aug 30 2019 Drier weather should finally be seen on Sunday in response to rising H500 heights and surface high pressure in control. High temps on Sunday will be warmer without any real displacement of airmasses because of what should be sunnier skies and no rain, with readings peaking in the 80s. A bit of a pattern change is then expected Monday and Tuesday as the upper RIDGE over the southwestern CONUS strengthens and extends its influence towards our region as southerly flow gets going again at the surface. Look for a pair of very warm and mainly dry days. Humidity levels should be in check, though, and keep heat index values below 100F most places, save around 100F in STL metro on Tuesday afternoon. A surface cold front looks set to move through on Tuesday night with a brief chance for showers and thunderstorms with a cool high pressure moving in for Wednesday through Friday dropping temps back to normal or slightly below normal levels. TES && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1153 AM CDT Fri Aug 30 2019 Area of rain with some imbedded TSRA over central MO is expected to grow this afternoon as it heads east and should affect the STL metro site TAFs by 20z. Best chances for thunder will be on the SE flank of this area of rain with thunder chances really falling off either on the NW half of the anticipated pcpn area or after sundown this evening. Rain chances themselves should really drop by midnight for the STL metro site TAFs as lower CIGs advance into KCOU. For now, have kept the non-VFR CIGs confined to just KCOU, and even have conditions deteriorating to IFR before sunrise Saturday morning there. Otherwise, NE surface winds will veer gradually to E by Saturday. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 30, 3:40 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 PM CDT Fri Aug 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 340 PM CDT Fri Aug 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected into this evening mainly for areas south and southeast of Saint Louis City, including portions of southeast Missouri and southwest Illinois. A few strong to severe storms are possible, with large hail, damaging winds, and isolated tornadoes. Additionally, some of the storms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances remain in the forecast through Sunday morning. The chance for thunderstorms returns Tuesday night north of Interstate 70 in association with a cold front dropping through. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until early this evening for areas around the Saint Louis metro area as well as southeast Missouri and southwest Illinois. TES
In the hours before
Local storm report, Aug 30, 5:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 1 SW PARKWAY 38.33N 90.98W
08/30/2019 U0.50 INCH FRANKLIN MO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
JPGLocal storm report, Aug 30, 5:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN 4 N GRAY SUMMIT 38.55N 90.81W
08/30/2019 M1.50 INCH FRANKLIN MO PUBLIC
IN 20 MINUTES.
&&
JPGLocal storm report, Aug 30, 5:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN UNION 38.45N 91.02W
08/30/2019 M2.20 INCH FRANKLIN MO BROADCAST MEDIA
RAINFALL OVER 30 MINUTES.
&&
JPGLocal storm report, Aug 30, 5:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 1 E CHESTERFIELD 38.65N 90.56W
08/30/2019 E60 MPH ST. LOUIS MO BROADCAST MEDIA
&&
JPGLocal storm report, Aug 30, 5:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HEAVY RAIN 1 NNW VILLA RIDGE 38.49N 90.89W
08/30/2019 M2.00 INCH FRANKLIN MO TRAINED SPOTTER
RAINFALL OVER THE PAST HOUR AND A HALF.
&&
JPGLocal storm report, Aug 30, 5:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HEAVY RAIN CATAWISSA 38.43N 90.78W
08/30/2019 M2.35 INCH FRANKLIN MO TRAINED SPOTTER
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 46 min |
| Aug 30, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 49 min |
| Aug 29, 7:02 PM CDT | Special Weather Statement | LSX | Cole, Moniteau | 43 min |
| Aug 30, 10:56 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 21 days |
| Aug 30, 10:56 AM CDT | River Flood Warning | LSX | Franklin, Warren | 21 days |
| Aug 30, 11:00 AM CDT | River Flood Warning | LSX | Cole, Osage | 5 days |
| Aug 30, 2:47 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 43 min |
| Aug 30, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Saint Charles, Warren, Washington | 49 min |
| Aug 30, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 67 min |
| Aug 30, 4:37 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis | 38 min |
| Aug 30, 5:02 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis | 3 hr |
| Aug 30, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 43 min |
| Aug 30, 5:41 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 6 hr |
| Aug 30, 5:59 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 46 min |
| Aug 30, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.